MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FIGHTER; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION FIGHTER; CATHETER, GUIDEWIRE
Model Number 2837
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Stroke/CVA (1770); Embolism (1829); Numbness (2415); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire distal tip detachment occured.The target lesion was located in the circumflex.A 190cm fighter was advanced to treat the lesion.The device was crossed through the totally occluded lesion and embedded in the calcium.When the turnpike was advanced over the wire for exchange, they the pulled the wire back and 4 cm of the tip broke off.The wire remained in the patient's body.No patient complication were reported.The next day, a new wire was placed next the detached component and a stent was deployed to trap the wire.The procedure was successful without any issue to the patient.
 
Event or Problem Description
It was reported that guidewire distal tip detachment occured.The target lesion was located in the circumflex.A 190cm fighter was advanced to treat the lesion.The device was crossed through the totally occluded lesion and embedded in the calcium.When the turnpike was advanced over the wire for exchange, they the pulled the wire back and 4 cm of the tip broke off.The wire remained in the patient's body.No patient complication were reported.The next day, a new wire was placed next the detached component and a stent was deployed to trap the wire.The procedure was successful without any issue to the patient.It was further reported that the device was lodged in the distal circmflex and they could never get back to it through antegrade approach.They went to retrograde and externalized the wire and attempted the circumflex trapping the wire.
 
Event or Problem Description
It was reported that guidewire distal tip detachment occured.The target lesion was located in the circumflex.A 190cm fighter was advanced to treat the lesion.The device was crossed through the totally occluded lesion and embedded in the calcium.When the turnpike was advanced over the wire for exchange, they the pulled the wire back and 4 cm of the tip broke off.The wire remained in the patient's body.No patient complication were reported.The next day, a new wire was placed next the detached component and a stent was deployed to trap the wire.The procedure was successful without any issue to the patient.It was further reported that the device was lodged in the distal circumflex and they could never get back to it through antegrade approach.They went to retrograde and externalized the wire and attempted the circumflex trapping the wire.It was further reported that the saphenous vein graft was occluded.The native obtuse marginal (om) was wired and ballooned proximally.The distal wire tip detached in the distal vessel.Three or four days after the initial procedure, the patient presented with left facial numbness and arm numbness.The patient was monitored overnight and the following day underwent a brain mri which revealed scattered punctate acute infarcts in the bilateral cerebral and left cerebellar hemispheres.On (b)(6) 2019, the patient exhibited small embolic stroke pattern likely related to the catheterization procedure versus a cardioembolic source.

Brand Name
FIGHTER
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8327836
Report Number2134265-2019-01054
Device Sequence Number1788858
Product Code DQX
UDI-Device Identifier08714729886617
UDI-Public08714729886617
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Model Number2837
Device Catalogue Number2837
Device Lot Number0021589650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/05/2019
12/21/2020
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/25/2019
01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR